MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENO SCRW,BIO-COMP; BONE FIXATION SCREW/PLATE
Model Number TENO SCRW,BIO-COMP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024 it was reported by a distributor via sems-06591357 that (2) ar-1530bc biocomposite tenodesis¿ screw with handled inserters tips broke off.This occurred during a hand/wrist 360 sl reconstruction on (b)(6) 2024 the surgeon drilled 2.5 mm and 3.0 mm in the scaphoud and lunate, respectively, per the technique guide.The surgeon then implanted two 3 x 8 mm tenodesis screws.However, despite ¿priming¿ the screw and driver, the driver could not be pulled out from the tunnel without considerable force that left the 8mm tip of both drivers inside the screw.The patient is left with unintended metal implanted.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.
 
Event or Problem Description
Additional information was provided on 06/25/2024 where the distributor stated that there was not an instrument used to prepare the bone and the patient had good bone quality.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19633265
Report Number1220246-2024-06498
Device Sequence Number21001000
Product Code HWC
UDI-Device Identifier00888867018600
UDI-Public00888867018600
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1530BC
Device Lot Number15139063
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown